MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TENSIONER; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TENSIONER; MISC ORTHO SURGICAL INSTR
Model Number 03.311.001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 09/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during an orthopedic procedure, the tensioner would not release an unknown wire and ended up broken.The surgeon had to manually twist it off and used the backup tensioner.There were no fragments generated.The broken device was removed easily without additional intervention.There was a surgical delay of 5 minutes.The procedure was successfully completed.The patient was not affected and there were no patient consequences reported.This complaint involves two (2) devices.This report is for one (1) tensioner.This is report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Not applicable as no additional intervention required during procedure.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the clamp jaws as well as the conical sleeve of the universal chuck are badly damaged.The shaft of the t-handle has come loose.The overall appearance of the front part of the chuck is in very used condition.Functional test / dimensional inspection: could not be performed due to the damage incurred.Document/specification review: the manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.A review of the manufacturing drawings and the corresponding dcos showed that the same deviations as with these complaints were examined in detail by the development department.A corrective action was that the torque value for tightening the reaction fork, component 50167454, has been increased from 5 nm to 23 nm.Further, the functional issues have been addressed and investigated under eu capa in 2013.Summary: the complaint condition is confirmed and consistent with the reported condition as the reaction fork was identified as loose and, therefore, the function of the tensioner can no longer be guaranteed.Replication of the complaint condition is not applicable as the device is already mating device was not received.The complaint condition is a result of the design but it has already been addressed by dco and capa.The current design was determined to be suitable for the intended use when employed and maintained as recommended.No production errors were detected during the manufacturing inspection.The risk assessment was found to adequately address the complaint condition.A corrective and/or preventative action is proposed or already launched.Device history: supplier, part: 03.311.001, lot: 1542289, manufacturing site: haegendorf, release to warehouse date: 23.Aug.2006.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Synthes: part: 03.311.001, lot: 1586977, manufacturing site: haegendorf, release to warehouse date: 29.Nov.2006.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TENSIONER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9164277
Report Number2939274-2019-61271
Device Sequence Number16649060
Product Code LXH
UDI-Device Identifier10886982077769
UDI-Public(01)10886982077769
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.311.001
Device Catalogue Number03.311.001
Device Lot Number1586977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2019
Initial Date Received by Manufacturer 09/20/2019
Supplement Date Received by Manufacturer11/19/2019
01/13/2020
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date12/16/2019
01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;